Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 35, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 20, 2012, 2:32 PM MST for Maricopa County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2012, 2:32 PM MST (21:32 UTC)
- Expired
- Aug 20, 2012, 3:00 PM MST
- In force
- 28 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 156 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS55 KPSR 202132
SVRPSR
AZC013-202200-
/O.NEW.KPSR.SV.W.0035.120820T2132Z-120820T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
232 PM MST MON AUG 20 2012
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
AROUND THE TOWN OF AGUILA
* UNTIL 300 PM MST
* AT 226 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR AGUILA...OR 28 MILES WEST
OF WICKENBURG...AND MOVING NORTHWEST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN A MOBILE HOME...EVACUATE IMMEDIATELY AND GET INSIDE A
STURDY BUILDING. IF YOU CANNOT QUICKLY WALK OR DRIVE TO SHELTER...LIE
FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH
YOUR HANDS.
&&
LAT...LON 3397 11303 3378 11320 3388 11330 3401 11330
3401 11315
TIME...MOT...LOC 2132Z 129DEG 21KT 3398 11328
$$
HV1 follow-up statement
350
WWUS55 KPSR 202200
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
300 PM MST MON AUG 20 2012
AZC013-202206-
/O.EXP.KPSR.SV.W.0035.000000T0000Z-120820T2200Z/
MARICOPA AZ-
300 PM MST MON AUG 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARICOPA COUNTY
WILL EXPIRE AT 300 PM MST...
THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR THE AREAS NEAR
THE TOWN OF AGUILA AND GLADDEN...IN FAR NORTHWEST MARICOPA COUNTY...
WILL EXPIRE AT 3 PM.
POWERFUL THUNDERSTORMS DEVELOPED A FEW MILES NORTHWEST OF AGUILA...
WITH POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60 MPH. THERE WERE NO
REPORTS OF WIND FROM THIS REMOTE LOCATION. IT WAS ALSO LIKELY THAT
FLOODING OCCURRED IN THIS AREA.
THE ATMOSPHERE IS EXCESSIVELY MOIST TODAY...ANY THUNDERSTORM RAIN
WILL RESULT IN FLOODING OF SOME MAGNITUDE...SO CAUTION IS ADVISED
WHEN TRAVELING IN NORTHWEST MARICOPA AND LA PAZ COUNTIES TODAY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3397 11303 3378 11320 3388 11330 3401 11330
3401 11315
TIME...MOT...LOC 2156Z 129DEG 21KT 3407 11341
$$
HVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:25 AM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 20, 10:25 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1025 AM MST MON AUG 20 2012 .UPDATE...UPDATED AVIATION DISCUSSION. .SYNOPSIS... HIGH PRESSURE WILL REMAIN FIRMLY IN PLACE OVER THE DESERT SOUTHWEST TODAY...GRADUALLY GIVING WAY TO A STRONGER LOW PRESSURE SYSTEM BY MIDWEEK. THE BEST CHANCE FOR AFTERNOON OR EVENING THUNDERSTORMS TODAY WILL REMAIN OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX...WITH MUCH BETTER CHANCES SPREADING THROUGHOUT THE REGION BY WEDNESDAY. ALONG WITH THE INCREASING THUNDERSTORM CHANCES...COOLER TEMPERATURES CAN BE EXPECTED DURING THE MIDWEEK TIME FRAME....BEFORE A DRYING TREND AND RESUMPTION OF NEAR AVERAGE TEMPERATURES BY THE WEEKEND. && .DISCUSSION... NOT MUCH CHANGE IN THE WEATHER EXPECTED TODAY AS COMPARED TO THE PAST COUPLE OF DAYS. STRONG UPPER HIGH CONTINUES TO DOMINATE THE WEATHER AND ACT AS A CAP TO CONVECTION OVER THE LOWER DESERTS. HIGH CENTER IS FORECAST TO SHIFT SOUTH AND OVER CENTRAL ARIZONA THIS AFTERNOON...GIVING A VERY WEAK AND MORE OR LESS LIGHT/VARIABLE STEERING FLOW TO SOUTH CENTRAL AZ. IF ANYTHING...STEERING FLOW LIKELY TO BE WEAK FROM THE NORTH OR NORTHEAST...BUT IN ANY CASE STORMS WILL BE HARD PRESSED TO MOVE OFF THE HIGHER TERRAIN AND INTO THE LOWER CENTRAL DESERTS. MOISTURE REMAINS HIGH WITH PWAT AT 1.85 INCHES...AND 850M DEWPOINTS ARE STILL VERY HIGH AT 16C. SURFACE DEWPOINTS HAVE CREPT DOWN A FEW DEGREES AND AT 8 AM WERE MOSTLY IN THE 60S...BUT THEY STILL REMAIN ON THE HIGH SIDE. HIGH MOISTURE VALUES IN THE COLUMN WILL CONTINUE TO LIMIT THE POTENTIAL FOR STRONG GUSTY OUTFLOW WINDS...AND CORRESPONDINGLY THE CHANCE FOR STRONG OUTFLOW TO INITIATE NEW CONVECTION OVER THE DESERTS TONIGHT. AS SUCH THERE WILL BE ABOUT A 10 PERCENT CHANCE AT BEST FOR AN AFTERNOON THUNDERSTORM TO POP OVER THE DESERT TODAY...AND A 10-20 PERCENT CHANCE FOR SOUTH CENTRAL DESERT STORMS THIS EVENING. BEST THREAT AGAIN WILL BE OVER THE FAR NORTHERN FRINGES OF THE GREATER PHOENIX AREA...MAINLY WICKENBURG EAST TOWARDS CAREFREE AND CAVE CREEK...AND OF COURSE THERE WILL BE A CHANCE OVER THE HIGHER TERRAIN OF ZONE 24. CURRENT FORECASTS LOOK TO BE IN GOOD SHAPE AND NO MAJOR UPDATES ARE NEEDED ATTM. .PREVIOUS DISCUSSION... DOMINANT NEARLY VERTICALLY STACKED ANTI-CYCLONE OVER CNTRL ARIZONA WILL REMAIN IN PLACE THROUGH TUESDAY MORNING...BEFORE BECOMING ABRUPTLY DISLODGED BY A PROGRESSIVE SHORTWAVE EJECTING EASTWARD FROM THE EAST CENTRAL PACIFIC. WELL DEFINED OUTFLOW FROM CONVECTION LAST EVENING HAS FINALLY BECOME ALMOST NON-DESCRIPT...BUT NOT BEFORE FIRING ISOLD CONVECTION IN UPSLOPE FLOW ACROSS THE NORTHERN CWA BOUNDARY (WHICH HAS SINCE DISSIPATED). PRIMARY DYNAMIC FORCING MECHANISMS REMAIN IN THE PERIPHERY OF THE HIGH CENTER FORCING CONVECTIVE COMPLEXES OVER FAR NRN ARIZONA...AND SURGING WESTWARD INTO THE CNTRL GULF OF CALIFORNIA EARLY THIS MORNING. SEE LITTLE EVIDENCE TO STRAY TOO FAR FROM A PERSISTENCE FORECAST TODAY...AS SUBSIDENT MOTION UNDER THE ANTI-CYCLONE CENTER SHOULD CONTINUE TO KEEP DEEP CONVECTION RELEGATED TO HIGHER TERRAIN FEATURES OVER BOTH THE NORTHERN AND SOUTHEASTERN PARTS OF THE STATE...WHILE MAINTAINING ONLY MODEST MOISTURE IN THE WELL MIXED BOUNDARY LAYER (11 G/KG VERSUS 14 G/KG FROM A FEW DAYS AGO). IF ANYTHING...FEEL GOOD INSOLATION AND WEAK WARM ADVECTION IN THE H9-H8 LAYER ARGUES FOR A COUPLE EXTRA DEGREES ON THE HIGH TEMPERATURE FORECAST. MUCH LIKE LAST AFTERNOON/EVENING...IT WOULD NOT BE INCONCEIVABLE TO HAVE THUNDERSTORMS OVER SOUTHERN GILA COUNTY WITH SUBSEQUENT OUTFLOWS FORCING ADDITIONAL CONVECTION DOWNSTREAM. HOWEVER...AT THIS TIME EXPECTING COVERAGE TO REMAIN VERY LIMITED...AND ON THE FRINGES OF CENTRAL ARIZONA VALLEY LOCATIONS. VERY DIFFICULT FORECAST TUESDAY AFTERNOON AND EVENING...AS THE ANTI-CYCLONE CENTER SHIFTS INTO SOUTHEAST NEW MEXICO ALLOWING DEEP LAYER FLOW TO BECOME MORE SOUTHERLY WHILE JET LEVEL DIFLUENCE INCREASES. BEING THE TRANSITIONAL DAY...UNCERTAINTY REMAINS AS TO THE SPEED AT WHICH BETTER QUALITY MOISTURE ADVECTS NORTHWARD...AS WELL AS ANY SUBTLE WAVES (EVEN FORCED IN A MESOSCALE SENSE) TRAVERSING THE REGION WELL AHEAD OF THE LARGER SYNOPTIC SCALE ASCENT. FORECAST SOUNDINGS INDICATE LOW ELEVATION MLCAPES APPROACHING 1500 J/KG...ALBEIT IN AN ENVIRONMENT WITH NOTABLE CINH AND NEUTRAL TO SINKING MOTION. FEEL SCATTERED CONVECTION MOVING OFF HIGHER TERRAIN WILL SURVIVE TO SOME EXTENT AT LOWER ELEVATIONS...BUT MAY BECOME WEAKER AND MORE WIDELY SCATTERED WITH TIME. SREF PROBABILITIES STRONGLY SUGGEST NUMEROUS THUNDERSTORMS OVER THE MOGOLLON RIM...HOWEVER FAR LESS SIGNAL TO THE SOUTH WHERE ONE WOULD FAVOR STORMS MOVING INTO THE LOCAL AREA. MODEL GUIDANCE STILL CARRIES DISCREPANCIES WITH RESPECT TO TIMING THE NEGATIVE HEIGHT ANOMALY ONSHORE FROM THE EAST CENTRAL PACIFIC WEDNESDAY...AS WELL AS THE EVOLUTION OF THE WAVE INTO THE SOUTHERN ROCKIES BY THURSDAY. THE OPERATIONAL GFS REMAINS MUCH FASTER BRINGING THE WAVE TOWARDS SRN NEVADA BY WEDNESDAY AFTERNOON...AND THEN SHEARING IT EAST RAPIDLY ON THURSDAY. ON THE CONTRARY...THE OPERATIONAL ECMWF ONLY BRINGS THE COLD CORE INTO THE LOS ANGELES BASIN LATE WEDNESDAY...AND MAINTAINS A MORE CLOSED WAVE STRUCTURE INTO SOUTHERN NEVADA ON THURSDAY. ENSEMBLE OUTPUT LARGELY SUPPORTS A SLOWER PROGRESSION CLOSER TO THE ECMWF...HOWEVER ALSO SUGGESTS A WEAKER AND FURTHER NORTHWARD DISPLACEMENT AS COMPARED TO EITHER OPERATIONAL MEMBER. THIS MAY EVENTUALLY HAVE AN IMPACT ON THE LARGER SCALE DYNAMICAL FORCING AND DEEP LAYER SHEAR WHEN THE EVENT EVENTUALLY UNFOLDS. ASIDE FROM THE DIFFERENCES IN MODEL OUTPUT...IT STILL APPEARS THAT WEDNESDAY MAY BE QUITE AN ACTIVE DAY THROUGH THE REGION GIVEN THE OVERALL INCREASE IN DEEP SOUTHERLY FLOW...FORCED DYNAMIC ASCENT WITH HEIGHT FALLS ALOFT...AND APPROACHING JET ENERGY. DESPITE ALL THE AFOREMENTIONED DISCREPANCIES...THERE IS GOOD MODEL AGREEMENT OF ANOMALOUS PWATS SURGING NORTH (UP TO 2.0 INCH TOTAL COLUMN PWATS) BECOMING JUXTAPOSED WITH COOLING MIDLEVEL TEMPERATURES...STEEPENING MIDLEVEL LAPSE RATES...AND BETTER UVV. DEPENDING ON THE EVOLUTION OF ACTIVITY TUESDAY NIGHT (OR LACK THEREOF)...THE ATMOSPHERE LATE WEDNESDAY AFTERNOON MAY BE CHARACTERIZED BY MLCAPES AOA 1500 J/KG...LITTLE INHIBITION...AND RELATIVELY FAVORABLE SHEAR PROFILES PROVIDING AN ELEVATED SEVERE THREAT INCLUDING FLOODING...STRONG WINDS...AND EVEN LARGE HAIL. SREF PROBABILITIES ARE UNUSUALLY HIGH AND SPREAD OVER A TREMENDOUS AREA...AMBITIOUSLY SUGGESTING GOOD CONVECTIVE COVERAGE AND INTENSITY. THE FORECAST FOR THURSDAY IS HIGHLY UNCERTAIN...AND HINGES BOTH ON THE ACTIVITY OF WEDNESDAY AND THE EVOLUTION OF THE SHORTWAVE HEADING INTO THE SOUTHERN ROCKIES. A FASTER OR MORE NORTHERN SOLUTION LIKE THE GFS WOULD INTRODUCE MORE WESTERLY WINDS ALOFT...DRYING THROUGH THE COLUMN...AND GENERAL SINKING MOTION. WHILE AN ECMWF SOLUTION MAY PROMOTE CONTINUED VERTICAL MOTIONS WITHIN A MOIST ENVIRONMENT. OF COURSE...THE ATMOSPHERE MAY BECOME COMPLETELY WORKED OVER BY THIS POINT...MAKING ANY WAVE/DYNAMIC DISCUSSION A MUTE POINT. KEPT SOME FAIRLY ROBUST POPS IN THE FORECAST GIVEN THE UNCERTAINTIES AND POTENTIAL FOR LINGERING/RESIDUAL ACTIVITY. REGARDLESS...FEEL TEMPERATURES DURING THIS MIDWEEK TIME FRAME WILL FALL BACK BELOW AVERAGE WITH UNSEASONABLE HIGH HUMIDITY LEVELS. WESTERLY FLOW AND A GRADUAL DRYING TREND WILL COMMENCE BY THE END OF THE WEEK...AND CONTINUE THROUGH THE WEEKEND. OUTSIDE OF HIGHER TERRAIN LOCATIONS EAST OF PHOENIX...SEE LITTLE IMPETUS FOR PRECIPITATION WITH MONSOON ACTIVITY SHIFTING ALMOST EXCLUSIVELY INTO NEW MEXICO. AS SUCH...HAVE CUT POPS AT OR BELOW CLIMATOLOGY WITH NO WEATHER MENTION...WHILE INCREASING TEMPERATURES BACK TO NEAR AVERAGE LEVELS. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... SCATTERED MID TO HIGH-LEVEL CIGS TO PREVAIL THROUGH THE TAF PERIOD AT ALL TERMINALS. STILL EXPECT CONVECTIVE ACTIVITY TO STAY WELL EAST AND NORTH OF THE TAF SITES...WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS OR OUTFLOWS AFFECTING THE TERMINALS. WINDS WILL BE MAINLY LIGHT AND FOLLOW TYPICAL DIURNAL PATTERNS. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... MOSTLY CLEAR SKIES THROUGH THIS EVENING WITH GENERALLY SOUTH TO SOUTHEAST WINDS THROUGH THE TAF PERIOD. INCREASED SOUTHERLY WINDS WITH GUSTS UP TO 20KTS POSSIBLE IN THE AFTERNOON FOR KBLH. SOME SCT CIRRUS CIGS ARE POSSIBLE LATE TONIGHT AND EARLY TUE. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... AN UPPER LEVEL TROF IS EXPECTED TO ENHANCE THE THUNDERSTORM ACTIVITY ON WEDNESDAY AS IT MOVES SLOWLY EASTWARD ACROSS THE REGION. THERE WILL BE A GOOD CHANCE FOR SIGNIFICANT WETTING RAINS AND GUSTY WINDS ACROSS SOUTH CENTRAL ARIZONA...WITH LESSER CHANCES ACROSS SOUTHWEST ARIZONA AND SOUTHWEST CALIFORNIA. A DRYING TREND IS THEN EXPECTED TO BEGIN ON THURSDAY...WHICH WILL CONTINUE INTO THE WEEKEND AS WESTERLY FLOW ALOFT BEHIND THE UPPER TROF IMPORTS DRIER AIR INTO THE REGION. ISOLATED TO SCATTERED THUNDERSTORMS REGIONWIDE ON THURSDAY WILL LIKELY DIMINISH TO JUST VERY ISOLATED ACTIVITY OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX ON SATURDAY AND SUNDAY. VERY GOOD TO EXCELLENT NIGHTTIME HUMIDITY RECOVERIES ON WEDNESDAY ARE EXPECTED TO FALL INTO THE FAIR TO GOOD RANGE AND SATURDAY AND SUNDAY. WINDS WILL REMAIN ON THE LIGHT SIDE AND GENERALLY FOLLOW NORMAL DIURNAL PATTERNS....EXCEPT NEAR THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...CB/MO AVIATION...PERCHA/KUHLMAN FIRE WEATHER...PERCHA
Hazardous weather outlook, Aug 20, 4:44 AM MST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 444 AM MST MON AUG 20 2012 AZZ021>023-026>028-211200- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 444 AM MST MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY HAZARDS ARE GUSTY WINDS WITH BLOWING DUST...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY. DAILY HAZARDS WILL INCLUDE LIGHTNING...GUSTY WINDS...LOCALIZED BLOWING DUST...AND PERIODS OF HEAVY RAIN POTENTIALLY LEADING TO FLOODING. THE MOST ACTIVE DAY WITH AN ORGANIZED SEVERE WEATHER THREAT LOOKS TO BE WEDNESDAY...WITH POSSIBLE STRONG DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. AZZ024-211200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 444 AM MST MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS ARE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL LEADING TO FLASH FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THURSDAY...WITH LESSER CHANCES BY THE END OF THE WEEK AND WEEKEND. THE PRIMARY THREATS WILL BE LIGHTNING...GUSTY WINDS...AND HEAVY RAINFALL POTENTIALLY LEADING TO FLOODING. THE MOST ACTIVE DAY WITH AN ORGANIZED SEVERE WEATHER THREAT LOOKS TO BE WEDNESDAY...WITH POSSIBLE STRONG DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. AZZ020-025-CAZ031>033-211200- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 444 AM MST MON AUG 20 2012 /444 AM PDT MON AUG 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. DAILY HAZARDS WILL INCLUDE LIGHTNING...GUSTY WINDS...LOCALIZED BLOWING DUST...PERIODS OF HEAVY RAINFALL. A MORE ORGANIZED SEVERE WEATHER THREAT MAY EXIST ON WEDNESDAY...WITH POSSIBLE STRONG DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAYS. CAZ030-211200- JOSHUA TREE NATIONAL PARK- 444 AM PDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. DAILY HAZARDS WILL INCLUDE LIGHTNING...GUSTY WINDS...LOCALIZED BLOWING DUST...PERIODS OF HEAVY RAINFALL. A MORE ORGANIZED SEVERE WEATHER THREAT MAY EXIST ON WEDNESDAY...WITH POSSIBLE STRONG DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:42 PM MST | Areal Flood Advisory | PSR | Gila | 83 min |
| Aug 19, 5:55 PM MST | Special Weather Statement | PSR | Gila | 80 min |
| Aug 19, 6:57 PM MST | Special Weather Statement | PSR | 78 min | |
| Aug 19, 7:53 PM MST | Special Weather Statement | PSR | Pinal | 82 min |
| Aug 19, 7:59 PM MST | Special Weather Statement | PSR | Pinal | 76 min |
| Aug 20, 2:28 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 107 min |
| Aug 20, 2:51 PM MST | Flash Flood Warning | PSR | La Paz | 114 min |
| Aug 20, 4:16 PM MST | Special Weather Statement | PSR | La Paz | 59 min |
| Aug 20, 4:47 PM MST | Special Weather Statement | PSR | Maricopa | 58 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.